Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 31, 2007, 2:27 PM PDT for San Bernardino County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 31, 2007, 2:27 PM PDT (21:27 UTC)
- Expired
- Aug 31, 2007, 4:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 4:00 PM PDT | FLASH FLOOD | Phelan, CA | THUNDERSTORM WITH HAIL AND FLASH FLOODING. PEA SIZE HAIL, LTG C-G. 0.55 INCHES IN LESS THAN AN HOUR IN ONE REPORT. ROADS FLOODED. 5-6 INCHES OF MUD ON WILSON AND PHELAN ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 312127
FFWSGX
CAC071-312330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
227 PM PDT FRI AUG 31 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 430 PM PDT
* AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG BEAR
LAKE...LAKE ARROWHEAD AND BIG BEAR CITY
THE WATERSHEDS BURNED BY THE PINNACLES FIRE WILL MAKE PORTIONS OF THE
FOLLOWING ROADS...SUBJECT TO FLASH FLOODING AND DEBRIS FLOWS...STATE
HIGHWAY 173 NORTH OF LAKE ARROWHEAD.
THE WATERSHEDS BURNED BY THE MILLARD-HEART-SAWTOOTH FIRE COMPLEX WILL
MAKE THE FOLLOWING NEIGHBORHOODS LOCATED NEAR THE BURN AREA SUBJECT
TO FLASH FLOODING AND DEBRIS FLOWS...MORONGO VALLEY... YUCCA
VALLEY... AND PIONEERTOWN MAY BE IMPACTED BY THESE EVENTS. MANY ROADS
LOCATED WITHIN OR NEAR THE BURNED AREA... INCLUDING BIG MORONGO
CANYON ROAD... WILL ALSO BE IMPACTED.
LAT...LON 3434 11644 3432 11648 3428 11645 3415 11648
3411 11661 3404 11663 3404 11698 3431 11729
3476 11681 3446 11642
TIME...MOT...LOC 2127Z 180DEG 0KT 3424 11667
$$
DVA2 follow-up statements
000
WGUS76 KSGX 312201
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
258 PM PDT FRI AUG 31 2007
CAC071-312330-
SAN BERNARDINO CA-
258 PM PDT FRI AUG 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 252 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE .BIG
BEAR LAKE AND BIG BEAR CITY. OTHER AREAS AFFECTED INCLUDE MILL
CREEK...FOREST FALLS. THERE WILL ALSO LIKELY BE FLOODING ON THE
VALLEY OF THE FALLS DRIVE.
THE WATERSHEDS BURNED BY THE PINNACLES FIRE WILL MAKE PORTIONS OF THE
FOLLOWING ROADS...SUBJECT TO FLASH FLOODING AND DEBRIS FLOWS...STATE
HIGHWAY 173 NORTH OF LAKE ARROWHEAD.
THE WATERSHEDS BURNED BY THE MILLARD-HEART-SAWTOOTH FIRE COMPLEX WILL
MAKE THE FOLLOWING NEIGHBORHOODS LOCATED NEAR THE BURN AREA SUBJECT
TO FLASH FLOODING AND DEBRIS FLOWS...MORONGO VALLEY... YUCCA
VALLEY... AND PIONEERTOWN MAY BE IMPACTED BY THESE EVENTS. MANY ROADS
LOCATED WITHIN OR NEAR THE BURNED AREA... INCLUDING BIG MORONGO
CANYON ROAD... WILL ALSO BE IMPACTED.
LAT...LON 3434 11644 3432 11648 3428 11645 3415 11648
3411 11661 3404 11663 3404 11698 3431 11729
3476 11681 3446 11642
TIME...MOT...LOC 2158Z 180DEG 0KT 3424 11667
$$
DVA000
WGUS76 KSGX 312236
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
334 PM PDT FRI AUG 31 2007
CAC071-312330-
SAN BERNARDINO CA-
334 PM PDT FRI AUG 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 329 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
ARROWHEAD...BIG BEAR LAKE AND BIG BEAR CITY
THE WATERSHEDS BURNED BY THE PINNACLES FIRE WILL MAKE PORTIONS OF THE
FOLLOWING ROADS...SUBJECT TO FLASH FLOODING AND DEBRIS FLOWS...STATE
HIGHWAY 173 NORTH OF LAKE ARROWHEAD.
THE WATERSHEDS BURNED BY THE MILLARD-HEART-SAWTOOTH FIRE COMPLEX WILL
MAKE THE FOLLOWING NEIGHBORHOODS LOCATED NEAR THE BURN AREA SUBJECT
TO FLASH FLOODING AND DEBRIS FLOWS...MORONGO VALLEY... YUCCA
VALLEY... AND PIONEERTOWN MAY BE IMPACTED BY THESE EVENTS. MANY ROADS
LOCATED WITHIN OR NEAR THE BURNED AREA... INCLUDING BIG MORONGO
CANYON ROAD... WILL ALSO BE IMPACTED.
LAT...LON 3434 11644 3432 11648 3428 11645 3415 11648
3411 11661 3404 11663 3404 11698 3431 11729
3476 11681 3446 11642
TIME...MOT...LOC 2234Z 180DEG 0KT 3424 11667
$$
DVAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 1:25 PM PDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 31, 1:25 PM PDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PDT FRI AUG 31 2007
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL BRING HOT WEATHER THROUGH THE LABOR
DAY WEEKEND. MOISTURE AND INSTABILITY WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS. HEAVY RAINFALL AND LOCAL FLOODING WILL BE
POSSIBLE FROM SOME OF THE STORMS. COOLER AND LESS HUMID WEATHER IS
EXPECTED BY THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
&&
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED RAPIDLY TODAY AND
CONTINUE AT 20Z THIS AFTERNOON. THEY HAVE MAINLY BEEN OVER THE
MOUNTAINS...BUT EASTERLY WINDS ALOFT ARE EXPECTED TO PUSH A FEW OFF
INTO THE VALLEYS LATER THIS AFTERNOON AND THIS EVENING. THE 12Z
MIRAMAR SOUNDING SHOWS A VERY MOIST AND UNSTABLE ATMOSPHERE WITH
WEAK WINDS ALOFT...SO LOCAL FLASH FLOODING WILL BE POSSIBLE FROM THE
HEAVIER CELLS THAT DEVELOP. IN ADDITION...A FEW WILL CONTAIN HAIL.
SURFACE PRESSURE GRADIENTS REMAIN QUITE WEAK AND EVEN OFFSHORE TO
THE NORTH WHICH IS CONTRIBUTING TO THE VERY WARM CONDITIONS JUST
INLAND FROM THE COAST. DEWPOINTS IN THE 50S AND 60S WILL KEEP
RELATIVE HUMIDITY RATHER HIGH AND OVERNIGHT MINIMUMS ELEVATED.
EXPECT MORE UNCOMFORTABLY HOT AND HUMID DAYS...ESPECIALLY JUST
INLAND FROM THE COAST THROUGH LABOR DAY. WEAK OFFSHORE GRADIENTS
WILL LIKELY DELAY SEA BREEZE ONSET IN THE MORNINGS...ALLOWING
TEMPERATURES OVER THE COAST AND COASTAL VALLEYS TO RISE RAPIDLY
AFTER SUN UP. EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE
VALLEYS...BUT ALL AREAS EXCEPT THE IMMEDIATE COAST WILL BE QUITE
WARM AND THE WARNING MAY NEED TO BE EXTENDED INTO THE MOUNTAINS AND
DESERTS OVER THE WEEKEND IF TEMPERATURES AND HUMIDITY RISE MUCH
FURTHER. AT THIS POINT THE GFS SHOWS A SLIGHT WEAKENING OF THE UPPER
HIGH OVER THE AREA SO WILL HAVE TO MONITOR.
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS EXCEPT THE COAST
THROUGH 8 PM THIS EVENING AND MAY NEED TO BE EXTENDED IF CONVECTION
PERSISTS PAST SUN DOWN. THE ATMOSPHERE IS EXPECTED TO REMAIN VERY
MOIST AND UNSTABLE WITH A SLOW EAST DRIFT OF THE WINDS ALOFT. ANY
THUNDERSTORMS THAT DEVELOP OVER THE MTNS COULD MOVE OVER THE
FOOTHILLS AND VALLEYS...AND HAVE A BETTER CHANCE OF AFFECTING THE
COASTAL AREAS AFTER DARK.
MODELS INDICATE A GRADUAL DRYING THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...BUT A THREAT OF SCATTERED THUNDERSTORMS WILL CONTINUE AT
TIMES. CONTINUED HOT THROUGH AT LEAST MON...THEN COOLING AS THE
UPPER HIGH BREAKS DOWN AND STRONG ONSHORE FLOW DEVELOPS IN
ASSOCIATION WITH A THROUGH MOVING THROUGH THE PACIFIC NW.
&&
.AVIATION...
311930Z...MAIN ISSUE REMAINS THE THUNDERSTORM ACTIVITY OVER THE
MOUNTAINS AND ADJACENT DESERT AND VALLEY AREAS THROUGH THIS
AFTERNOON. THUNDERSTORMS SHOULD BE ISOLATED WITH BASES AT OR ABOVE
FL080 WITH TOPS TO FL400 AT TIMES. EXPECT MOST ACTIVITY TO SUBSIDE
BY SUNSET. THUNDERSTORM ACTIVITY IS EXPECTED TO FLARE UP AGAIN BY
AFTERNOON ON SATURDAY.
MAXIMUM TEMPERATURES ON SATURDAY SHOULD BE SIMILAR TO TODAY EXCEPT
FOR SOME DECREASE NEAR THE COAST. TEMPERATURES SATURDAY AFTERNOON
SHOULD BE BETWEEN 25 AND 30 DEGREES C AT KSAN AND KSNA...40 TO 43
DEGREES C AT KONT...AND 45 TO 48 DEGREES C AT KPSP.
THE MARINE LAYER IS QUITE SHALLOW AND SHOULD NOT POSE A PROBLEM TO
ANY OF THE COASTAL AIRPORTS TODAY. A WEAK COASTAL EDDY IS EXPECTED
TO DEVELOP TONIGHT WHICH SHOULD DEEPEN THE MARINE LAYER SOMEWHAT BY
MORNING. STRATUS IS NOT EXPECTED TO BE A PROBLEM AT ANY OF THE
COASTAL AIRPORTS OVERNIGHT ALTHOUGH SOME COULD DEVELOP ALONG THE
IMMEDIATE COAST OF SAN DIEGO COUNTY BY SUNRISE. HORTON
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...EXCESSIVE HEAT WARNING THROUGH 7 PM PDT THIS EVENING FOR
ORANGE COUNTY COASTAL PLAIN-SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS.
FLASH FLOOD WATCH FOR THE VALLEYS...MOUNTAINS AND DESERTS
THROUGH 8 PM...SEE LAXFFASGX.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Aug 31, 1:05 PM PDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PDT FRI AUG 31 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-010100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 105 PM PDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS...DESERTS...AND VALLEYS THROUGH THIS EVENING. PLEASE SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS ...DANGEROUS CLOUD TO GROUND LIGHTNING...AND HAIL IS LIKELY ALSO. EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS AND FOR FAR INLAND PORTIONS OF ORANGE COUNTY FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE OVER ARIZONA WILL CONTINUE HOT DAYTIME WEATHER FOR INLAND AREAS THROUGH LABOR DAY. CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS AND DESERTS. FOR SATURDAY FOR THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. FOR THE INLAND VALLEYS FOR SATURDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CLARK/JAD
In the hours before
Local storm report, Aug 31, 2:04 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
204 PM PDT FRI AUG 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD BIG BEAR CITY 34.27N 116.85W
08/31/2007 SAN BERNARDINO CA TRAINED SPOTTER
FLOODING AND DEBRIS FLOWS ON HWY 18 AND HWY 38 NR BALDWIN
LAKE DUE TO THUNDERSTORM AND HEAVY RAIN.
&&
NISLAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:12 PM PDT | Excessive Heat Watch | SGX | Riverside, San Bernardino, San Diego | 7 hr |
| Aug 31, 3:49 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Aug 31, 7:17 AM PDT | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 13 hr |
| Aug 31, 12:59 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 31, 1:10 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 65 min |
| Aug 31, 1:12 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Aug 31, 1:19 PM PDT | Flash Flood Warning | SGX | San Diego | 116 min |
| Aug 31, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Aug 31, 2:34 PM PDT | Flash Flood Warning | SGX | San Diego | 116 min |
| Aug 31, 2:52 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 53 min |
| Aug 31, 3:10 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 65 min |
| Aug 31, 3:45 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 31, 3:54 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Aug 31, 4:17 PM PDT | Flash Flood Warning | SGX | Riverside | 118 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.